T Nation

Doc Wants Me to Go Off TRT Due to Elevated Hemocrit Levels

So my usual trt doc is on sabbatical leave so a new young doc is taking his place. He reviewed my labs and said my hemocrit is elevated and im at risk for heart attack or stroke and wants me to stop trt for 8 weeks and then redo bloodwork to see if hemocrit is gone down then if it has will start me on a lower dose.

The thing is my other usual doc never tried to get me to stop and my hemocrit was same. Its not even elevated that much. The upper limit in canada is 5.0 for hemocrit and mine comes in at 5.1. So for a .1 elevation he wants me to stop and i told him i will lose my progress and will feel bad again and then he said stopping a stroke is more important.

So obviously im worried and dont want to do this and dont think i should since its such a mild elevation. Is there anyway to stay on trt and get hemo down a bit without stopping? I only take 20mg every other day. Maybe do 20mg every 3rd day?

I asked if a blood donation would help and he said no cuz my blood thickness will still stay the same.

So any help would be appreciated

He’s a fucking idiot. Where are you located in Canada? I can recommend you to someone else. But it’s a clinic and the visits are not covered by OHIP.
Donating will surely help with hematocrit. I usually go down 4-6 points everytime.

2 Likes

Go somewhere else. He’s a moron.

1 Like

He is located in toronto.

Which hospital?

Not a hospital. He has his own practice. Use to be on lawrence ave but now moved to keele st. Dr. jack barkin is my original doc but now a young chinese doc is filling in for who knows how long.
Cant believe he wants me to stop for such a mild elevation.

This doctor is obviously nervous dealing with TRT and like the idiot light in your car is behaving like a robot. If you lowered your dosage your levels will drop below 5.0 within days.

Seriously stopping TRT for 8 weeks putting his patient in a state of hypogonadism for 7 weeks all because of a .1 over the limited.

What an idiot! You need to see if you can talk some sense into this doctor.

my dr told me to start drinking grapefruit juice daily. and if my levels got to high, I would need to donate blood. Otherwise, keep injecting away!

Just tell him no. Its wasn’t a problem before andt hat you’re not willing to be nervous with him. He’s a just a fill-in. These TO guys are all a pain in the backside as far as I’m concerned.

The problem is he sent me off with no new prescription so how am i going to get my stuff? Im good for a few more weeks but then im screwed. Im thinking about calling in to talk to the secretary about this but obviously they cant write scripts. maybe i should just do a donation then do the bloodwork he wanted me to do in 8 weeks after stopping. Im sure that donation will drop hemocrit down to in range numbers then maybe he will allow me to stay on and give me a nee prescription. A whole lot of work for a damn .1 !

My first donation brought me down from 56 to 50. Second donation not as drastic but 56 to 52. So your donation will put you at like 46 probably.

So lower your dose and find a new doc. Contact me via my email in my profile I’ll connect you with someone who can help you find a good doc in Canada.

Assholes they are. You need to be persistent and find a new doc ASAP. I hate Canadian Trt .

Hi @akuma4u you aren’t getting much usable advice here. Just a bunch of your new doc is fucked up.
Here is what I would do. Go donate a pint of whole blood at the local redcross. Then go to your new doc and tell him you want a new blood test because labs make mistakes all the time. Insist on it. Don’t tell him you donated. You will be back in spec and he should continue your T script.
When your old doc gets back give him a ear full about his crappy associate.

4 Likes

This^

Also, tell the doctor you think you were dehydrated when they pulled your blood. Might want to make sure there is no evidence of multiple venipunctures?

2 Likes

Thanks. I will do this. I will donate then redo bloodwork then get him to see it and hopefully he will let me stay on and give me a new script.

Actually. I was dehydrated. He said my kidneys showed something and he said it was due to dehydration so he told me to drink more water. I told him i think it could be from the creatine i take but he said its not and i should drink more water. So of course i will be drinking more water from now on.

Ill send u a private message. I have low shbg or high i forgot. I got the one that requires me to take lower more frequent doses. Im taking 20mg every other day. I dont know how much lower i could go…thats damn low. The only thing i could think of is maybe doing 20mg every 3rd day?

That’s disturbing. He should have known that would be a factor resulting in an elevated Hct and accounted for that prior to jumping to pulling you off testosterone.

He was under the impression that the testosterone was known to make blood thicker and thats what it was doing in my case hence the (super slightly) elevated hemocrit level. He did not once connect the dehydration and elevated hemocrit as a possible cause.

I also said something im afraid he made a note of. When he told me he wanted me to go off for 2 months. I told him im afraid im going to lose my progress and that i was able to get big. He then said we dont prescribe test for you to get big. Then i said what i meant was i lost fat and made more progress in my body size and also it fixed my erection issues and energy levels. Then few mins later he made a bunch of notes. Im afraid i may have screwed myself and he thinks im just taking the test in an attempt to get more muscles.